Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 11, NWS Wilmington, OH

June 6, 2025Fayette County, Highland County, Ross County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 6, 2025, 2:11 AM EDT for Fayette County, Highland County, Ross County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 2:11 AM EDT (06:11 UTC)
Expired
Jun 6, 2025, 4:51 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, OH, Highland County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 39 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:35 AM EDT, 36 minutes earlier.

Area forecast discussion, Jun 6, 1:35 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
135 AM EDT Fri Jun 6 2025

.SYNOPSIS...
A slow moving front will stall out across the region through early
Saturday, providing periods of showers and storms. Seasonably warm
and humid conditions will prevail until some slightly drier air
returns to the area in the wake of the front.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Stalled front draped from the northeast toward the southwest across
the CWA, with the weak surface low moving along. 00Z ILN sounding
indicated SBCAPE on the order of ~1700 J/kg, so we have a buoyant
environment with steep low level lapse rates. However, strong forcing
just is not present, so evening storms have been very slow movers
with lots of lightning. Not too concerned with severe threat but have
had some reports of quick ponding on roadways. 00z sounding sampled
PWATs at the 90th percentile, so any lingering overnight convection
will be heavy rain producers.

On that note, episodic showers and thunderstorms are anticipated to
continue to work through the region during the overnight hours thanks
to the weak forcing provided by the low pressure center.

Previous discussion--> Southwesterly mid level flow becomes more
westerly today. At the surface, a weak front will stall out across
the area overnight. An MCV moving thru central Ohio has resulted in
scattered showers and thunderstorms. A few of these storms contain
gusty winds. This activity will move out of ILN/s area late this aftn
leaving temporary stable air in its wake.

Airmass has responded across the west with MLCAPE values around 1000
J/KG. Scattered storms will continue to develop across the west -
with the best coverage across west central Ohio - closer to the
front. With weak effective shear and modest instby, expect this storm
development to be very disorganized/cellular. Can not rule out some
gusty winds with some of the stronger updrafts thru early evening.

Increase in moisture leads to precipitable water values around 150
percent of normal, so we should observe efficient rain rates and
locally heavy rain.

Models continue to indicate a weak surface low that tracks along the
quasi-stationary front overnight. This will offer weak forcing to
lead to additional isold to scattered shower/storm activity
overnight. This activity is not expected to be severe. Convective
coverage should diminish toward daybreak Friday.

A mild and humid night is on tap tonight with lows in the mid and
upper 60s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Initial weak surface low moves east of the area Friday morning.
Ongoing isold showers/thunder early to push east with a general lull
in convective coverage thru the morning. Additional scattered shower
and thunderstorm activity is expected Friday afternoon with the best
coverage across the south as another weak wave ripples along the
front. Some of the stronger updrafts could produce strong to damaging
winds.

Thunderstorm activity weakens and becoming more scattered overnight
into Saturday morning.

Highs on Friday range from the upper 70s northwest to the lower 80s
along and south of the Ohio River. As some drier air begins to advect
into the area lows Friday night range from near 60 north to the mid
60s south.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A frontal boundary will be near southern portions of the region at
the start of the long term.  This feature will then start to work
northward later on Saturday and into Saturday night bringing
precipitation chances back further north.  Shower and thunderstorm
chances continue into Sunday as well as a disturbance works through
the area.  Yet another system works through Monday into Tuesday
keeping additional precipitation chances in the forecast.  Dry
conditions are then expected to return for Tuesday evening through
much of the day on Thursday.  Due to several different systems
moving across the region in such a short amount of time there will
likely be some timing differences.  Due to this, went close to the
NBM for precipitation chances and did not go higher than likely pops
during any one time period.

High temperatures through the long term are expected to be in the
70s and 80s with lows in the 50s and 60s.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Several clusters of SHRA/TSRA continue to work through the area, and
this will continue to be the case, particularly for nrn/ern sites,
through daybreak. A few ISO/SCT SHRA/TSRA may continue at times into
early afternoon near KCMH/KLCK, so have included a TEMPO for several
hours late morning into early afternoon to account for this
potential.

Beyond 18z, although some ISO activity cannot be ruled out through
early evening, the latest trends suggest a "lull" in coverage
locally until about 00z when a large complex of SHRA/TSRA tries to
work in from the SW toward KCVG/KLUK through about 04z. Still some
uncertainties regarding the nrn extent of this complex (as well as
the exact timing) of SHRA/TSRA, but it will likely get very close to
KCVG/KLUK for several hours late evening, so have included a TEMPO
SHRA in at these sites for now.

A mix of MVFR/VFR CIGs will go more solidly MVFR area-wide toward
daybreak, with some IFR CIGs possible as well, particularly at KDAY.
This will be accompanied by some BR and MVFR VSBYs as well, although
certainly IFR VSBYs may be possible at times between about 09z-13z.
CIGs will lift/scatter a bit toward/beyond 15z before going back VFR
by 18z area-wide. CIGs may trend back to MVFR between 06z-12z
Saturday in the post-frontal environment.

Light/VRB winds will go more out of the WSW around daybreak before
going out of the WNW around 10kts by the afternoon. Sfc flow should
trend more northerly late in the period, subsiding to around 5kts
once again.

OUTLOOK...MVFR/IFR CIGs are possible early Saturday. Some storms may
be possible early Sunday. MVFR CIGs are possible again Sunday and
Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...CA/AR
SHORT TERM...AR
LONG TERM...
AVIATION...KC
Hazardous weather outlook, Jun 5, 10:38 PM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1038 PM EDT Thu Jun 5 2025

OHZ026-034-035-070245-
Hardin-Mercer-Auglaize-
1038 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for west central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-070245-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Darke-Shelby-Logan-Delaware-Miami-Champaign-
Clark-Madison-Licking-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
1038 PM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered showers and storms will be possible again Friday afternoon
through early Friday night. Locally heavy rainfall and gusty winds
will be the primary threats. An isolated strong to severe storm
cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:56 AM EDTAreal Flood AdvisoryILNFayette, Highland, Ross3 hr
Jun 6, 3:17 AM EDTAreal Flood AdvisoryILNHocking, Ross2 hr
Jun 6, 6:57 PM EDTSpecial Weather StatementILNRipley33 min

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.